We report the course of thrombotic thrombocytopenic purpura (TTP) in a patient receiving tacrolimus (FK506) immunosuppression for an ABO mismatched second liver graft. A Chinese woman with fulminant hepatitis-B reactivation failed a living-related orthotopic liver transplantation (OLT) due to portal vein thrombosis. An ABO mismatched cadaveric OLT (group A to O) was performed, with peri-operative plasmapheresis to reduce anti-A hemagglutinin titers. On day 30, she developed fever, hemolysis, thrombocytopenia and neurologic dulling. Prominent microangiopathic features in peripheral blood film, and characteristic brain lesions on magnetic resonance imaging confirmed TTP. She responded initially to intensive plasmapheresis with cryosupernatant replacement, and withdrawal of FK506. An attempted reintroduction of FK506 for threatened rejection led to TTP exacerbation. This was controlled with prolonged plasmapheresis and a ten-day infusion of prostacyclin. Immunosuppression was changed to mycophenolate mofetil. By day 53, the peripheral film and lactate dehydrogenase level had returned to baseline and plasmapheresis was stopped.